Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 6, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Mar 6, 2014, 2:35 PM EST for Broward County, Palm Beach County, Florida. It was in force for 55 min. 20 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 6, 2014, 2:35 PM EST (19:35 UTC)
- Expired
- Mar 6, 2014, 3:30 PM EST
- In force
- 55 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Broward County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 120 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 2:44 PM EST | TSTM WND GST 51 | 3 Ssw Weston, FL | WEATHERBUG MESONET SITE REPORTED A WIND GUST OF 51 MPH. |
| Mar 6, 2:48 PM EST | TSTM WND GST 46 | 4 Se Belle Glade, FL | SFWMD MESONET SITE BELLW REPORTED A WIND GUST OF 46 MPH. |
| Mar 6, 2:49 PM EST | TSTM WND GST 47 | 1 Nw Sunrise, FL | WEATHERBUG MESONET SITE REPORTED A WIND GUST OF 47 MPH. |
| Mar 6, 2:50 PM EST | TSTM WND GST 60 | Boca Raton, FL | MEMBER OF THE PUBLIC ESTIMATED WIND GUST OF 60 MPH AND ALSO REPORTED POWER OUTAGES IN THE BOCA RATON AREA. |
| Mar 6, 2:50 PM EST | TSTM WND GST 65 | 1 Ssw Markham Park, FL | TREE BRANCHES OF 10 INCHES DIAMETER ALSO DOWN. |
| Mar 6, 2:51 PM EST | TSTM WND GST 60 | 2 W Parkland, FL | WEATHERBUG MESONET SITE REPORTED A WIND GUST OF 60 MPH. |
| Mar 6, 2:55 PM EST | TSTM WND GST 55 | 1 N Coconut Creek, FL | WEATHERBUG MESONET SITE REPORTED A WIND GUST OF 55 MPH. |
| Mar 6, 2:57 PM EST | TSTM WND GST 55 | 2 Wnw Boca West, FL | WEATHERBUG MESONET SITE REPORTED A WIND GUST OF 55 MPH. |
| Mar 6, 3:00 PM EST | TSTM WND DMG | 1 Ese North Perry Airpo, FL | MULTIPLE BRANCHES DOWN ON HOME IN PINES VILLAGE. |
| Mar 6, 3:01 PM EST | TSTM WND GST 50 | 2 Sse Lauderhill, FL | WEATHERBUG MESONET SITE REPORTED A WIND GUST OF 50 MPH. |
| Mar 6, 3:01 PM EST | TSTM WND GST 70 | 2 N Pompano Beach Airpo, FL | WEATHERBUG MESONET SITE ATOP A MULTI-STORY BUILDING REPORTED A WIND GUST OF 70 MPH. |
| Mar 6, 3:03 PM EST | TSTM WND GST 53 | 1 Ese Pompano Beach Air, FL | THE ASOS AT POMPANO BEACH AIRPARK RECORDED A WEST-SOUTHWEST WIND GUST OF 53 MPH AT 303 PM EST. |
| Mar 6, 3:04 PM EST | TSTM WND GST 49 | 1 W North Perry Airport, FL | THE ASOS AT NORTH PERRY AIRPORT RECORDED A WEST WIND GUST OF 49 MPH AT 304 PM EST. |
| Mar 6, 3:04 PM EST | TSTM WND GST 53 | 3 Nw Oakland Park, FL | THE ASOS AT FORT LAUDERDALE EXECUTIVE AIRPORT RECORDED A WEST WIND GUST OF 53 MPH AT 304 PM EST. |
| Mar 6, 3:09 PM EST | TSTM WND GST 52 | 1 Nw Dania Beach, FL | THE ASOS AT FORT LAUDERDALE-HOLLYWOOD INTERNATIONAL AIRPORT RECORDED A WEST-SOUTHWEST WIND GUST OF 52 MPH AT 309 PM EST. |
| Mar 6, 3:09 PM EST | TSTM WND GST 52 | 1 Nw Dania Beach, FL | THE ASOS AT FORT LAUDERDALE-HOLLYWOOD INTERNATIONAL AIRPORT RECORDED A WEST WIND GUST OF 52 MPH AT 309 PM EST. |
| Mar 6, 3:10 PM EST | TSTM WND GST 65 | 2 Sse Delray Beach, FL | DELRAY BEACH FIRE DEPARTMENT ESTIMATED WIND GUSTS UP TO 65 MPH. ALSO REPORTED THAT SEVERAL TREE BRANCHES FELL ON A TOWNHOME CAUSING MINOR DAMAGE. |
| Mar 6, 3:13 PM EST | TSTM WND GST 46 | 2 Ese Haverhill, FL | THE ASOS AT PALM BEACH INTERNATIONAL AIRPORT RECORDED A WEST WIND GUST OF 46 MPH AT 313 PM EST. |
| Mar 6, 3:14 PM EST | TSTM WND GST 59 | 2 Sw Palm Beach, FL | WEATHERBUG MESONET SITE REPORTED A WIND GUST OF 59 MPH. |
| Mar 6, 3:15 PM EST | TSTM WND DMG | 1 W Davie Downtown, FL | DOWNED TREE ALONG SOUTH UNIVERSITY DRIVE NEAR THE GRAND OAKS GOLF COURSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 6, 11:28 AM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 888 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
326
WUUS52 KMFL 061935
SVRMFL
FLC011-099-062030-
/O.NEW.KMFL.SV.W.0006.140306T1935Z-140306T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
235 PM EST THU MAR 6 2014
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BROWARD COUNTY IN SOUTH FLORIDA.
PALM BEACH COUNTY IN SOUTH FLORIDA.
* UNTIL 330 PM EST
* AT 232 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES SOUTHWEST OF PAHOKEE TO WESTON...AND MOVING EAST AT 50
MPH.
* THE LINE OF STORMS WILL AFFECT...
WESTON...
CANAL POINT...
CORAL SPRINGS...
COCONUT CREEK...
LAUDERDALE BY THE SEA...
BOCA RATON...
AND SURROUNDING COMMUNITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58
MPH...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST THURSDAY EVENING
FOR SOUTHERN FLORIDA.
&&
LAT...LON 2600 8011 2596 8060 2669 8075 2672 8073
2677 8075 2678 8073 2675 8071 2676 8069
2681 8070 2689 8062 2696 8061 2696 8015
2698 8014 2697 8008 2687 8004 2680 8005
2680 8003 2665 8004 2664 8003
TIME...MOT...LOC 1935Z 262DEG 44KT 2677 8067 2610 8035
$$
KONARIK2 follow-up statements
074
WWUS52 KMFL 062013
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
313 PM EST THU MAR 6 2014
FLC011-099-062030-
/O.CON.KMFL.SV.W.0006.000000T0000Z-140306T2030Z/
BROWARD FL-PALM BEACH FL-
313 PM EST THU MAR 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EST
FOR EASTERN PALM BEACH AND NORTHEASTERN BROWARD COUNTIES...
AT 310 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTHWEST OF CALOOSA TO FORT LAUDERDALE BEACH...MOVING
EAST AT 50 MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST THURSDAY EVENING
FOR SOUTHERN FLORIDA.
LAT...LON 2602 8011 2696 8041 2696 8015 2698 8014
2697 8008 2687 8004 2680 8005 2680 8003
2665 8004 2664 8003
TIME...MOT...LOC 2013Z 262DEG 44KT 2696 8030 2612 8003
$$
KONARIK563
WWUS52 KMFL 062029
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
329 PM EST THU MAR 6 2014
FLC011-099-062039-
/O.EXP.KMFL.SV.W.0006.000000T0000Z-140306T2030Z/
BROWARD FL-PALM BEACH FL-
329 PM EST THU MAR 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PALM BEACH AND
NORTHEASTERN BROWARD COUNTIES WILL EXPIRE AT 330 PM EST...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
MOVED OUT OF THE WARNED AREA. THUS THE THUNDERSTORM WARNING WILL
EXPIRE AT 330 PM EST.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST THURSDAY EVENING
FOR SOUTHERN FLORIDA.
LAT...LON 2602 8011 2696 8041 2696 8015 2698 8014
2697 8008 2687 8004 2680 8005 2680 8003
2665 8004 2664 8003
TIME...MOT...LOC 2029Z 262DEG 44KT 2698 8008 2613 7982
$$
KONARIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 1:15 PM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 6, 1:15 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 115 PM EST THU MAR 6 2014 .AVIATION... STRONG SQUALL LINE MOVING ACROSS SOUTH FLORIDA THIS AFTERNOON. THE STRONGEST ACTIVITY ALREADY PASSES KAPF...EASTERN TERMINALS WILL BE AFFECTED BY IT WITHIN THE NEXT 2 HOURS. +TSRA WITH GUSTS OF AROUND 40-50 KTS COULD BE EXPECTED WITH THIS ACTIVITY...THEREFORE TAFS WILL BE AMENDED IF NECESSARY. AFTER 00Z...WINDS WILL BECOME WESTERLY WHILE WEAKENING TO AROUND 10 KTS. && .PREV DISCUSSION... /ISSUED 933 AM EST THU MAR 6 2014/ ..ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... UPDATE...WATER VAPOR IMAGERY SHOWS A PRONOUNCED MID-UPPER LEVEL TROUGH DIGGING INTO THE GULF OF MEXICO. A FORMIDABLE LINE OF ACTIVE THUNDERSTORMS EXISTS FROM THE EASTERN GULF OF MEXICO EXTENDING SOUTH TO JUST OFF THE YUCATAN PENINSULA OF MEXICO. LOTS OF LIGHTNING ACTIVITY IN THE GULF. THIS LINE OF STORMS WILL MOVE EAST AND CURRENT PROJECTIONS TAKE THIS LINE OF STORMS INTO THE GULF COAST EARLY THIS AFTERNOON (HRRR SHOWING 1-2 PM), THEN EAST TO THE ATLANTIC COAST LATE AFTERNOON/EARLY EVENING (HRRR SHOWING 4-7 PM). SATELLITE IMAGERY SHOWS EXTENSIVE CLOUD SHIELD ASSOCIATED WITH UPPER LEVEL DEBRIS CLOUDINESS FROM THE GULF CONVECTION OVERSPREADING CENTRAL FL AND NOW ENTERING INTO SW FLORIDA TO THE LAKE OKEECHOBEE REGION. HOWEVER, WE HAVE HAD SUNSHINE ACROSS SOUTHEAST FLORIDA...AND HRRR DEVELOPS CELLS AHEAD OF THE MAIN LINE ACROSS SE FL WITH MOVEMENT NORTH. THIS SEEMS REASONABLE GIVEN MORE INSTABILITY DEVELOPING NOW IN THIS AREA AHEAD OF THE MAIN LINE...AND WILL BE WATCHING THOSE MORE DISCREET CELLS CLOSELY FOR POSSIBLE ROTATION ONCE THEY DEVELOP. FORECAST WAS UPDATED TO REFLECT HIGHER POPS EAST COAST THROUGH 1 PM WITH POTENTIAL FOR THOSE DISCREET CELLS DEVELOPING, THEN INCREASED POPS FROM WEST TO EAST ASSOCIATED WITH THE MAIN LINE OF STORMS. POTENTIAL IMPACTS INCLUDE DAMAGING WIND ALONG WITH THE POTENTIAL FOR ISOLATED TORNADOES. WIND THREAT IS HIGHER THAN A TORNADO THREAT GIVEN VEERING LOW LEVEL WINDS WITH TIME TODAY, BUT NEED TO WATCH ESPECIALLY THE ATLANTIC COAST FOR A POSSIBLE SEA BREEZE INFLUENCE ESPECIALLY THROUGH MID AFTERNOON. LESSER IMPACTS INCLUDE POTENTIAL FOR HAIL TO AROUND QUARTER SIZE (WITH CELLS AHEAD OF MAIN LINE) ALONG WITH ISOLATED STREET FLOODING. A POTENTIALLY ACTIVE WEATHER DAY AHEAD. /GREGORIA PREV DISCUSSION... /ISSUED 622 AM EST THU MAR 6 2014/ AVIATION... A DEVELOPING LOW OVER THE GULF WILL SPREAD SHOWERS AND THUNDERSTORMS ACROSS SOUTH FLORIDA TODAY FROM WEST TO EAST. THERE IS A THREAT OF SEVERE THUNDERSTORMS ACROSS SOUTH FLORIDA, MAINLY THIS AFTERNOON AND EVENING. WHILE VFR IS CURRENTLY FORECAST, CONDITIONS MAY DROP TO IFR UNDER ANY SHOWERS OR THUNDERSTORMS. A COLD FRONT IS EXPECTED TO PUSH THROUGH THE AREA LATE TONIGHT AND EARLY TOMORROW MORNING. CONDITIONS WILL GRADUALLY IMPROVE BEHIND THE FRONT. AVIATION...BNB/SI PREV DISCUSSION... /ISSUED 358 AM EST THU MAR 6 2014/ DISCUSSION... THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EVENING REMAINS THE PRIMARY FOCUS FOR THIS FORECAST PACKAGE. CURRENT SATELLITE IMAGERY SHOWS A CLUSTER OF THUNDERSTORMS ACROSS THE CENTRAL GULF OF MEXICO. THE LIGHTNING COUNT WITHIN THESE STORMS HAS INCREASED RAPIDLY OVER THE LAST COUPLE OF HOURS AS THEY INTERACT WITH A LEAD MID LEVEL IMPULSE OUT AHEAD OF THE PARENT H5 TROUGH NOW ENTERING THE EXTREME NORTHWEST GULF OF MEXICO. THIS IMPULSE COMBINED WITH A LINGERING STATIONARY BOUNDARY SHOULD PROVIDE ENOUGH ASCENT TO KEEP THESE STORMS GOING THROUGH THE EARLY MORNING HOURS AS THEY SLOWLY TRACK TO THE EAST NORTHEAST. MEANWHILE ACROSS SOUTH FLORIDA...DEEP MOISTURE WILL BEGIN WORKING INTO THE AREA THROUGH THE MORNING UNDER A MOISTURE RICH SOUTHWEST FLOW ALOFT. BUT WITH THE ABSENCE OF ANY SIGNIFICANT LIFT...ONLY A FEW SHOWERS ARE EXPECTED ACROSS THE AREA THIS MORNING. BY MIDDAY A DEEPENING SURFACE LOW ALONG THE STALLED BOUNDARY WILL BEGIN TO PUSH TO THE NORTHEAST AND ACROSS THE CENTRAL FLORIDA PENINSULA. AS IT DOES...SURFACE WINDS WILL VEER MORE TO THE SOUTHWEST FURTHER INCREASING LOW LEVEL MOISTURE AND PROVIDING ADDITIONAL INSTABILITY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS LOW AND ITS ASSOCIATED COLD FRONT THIS AFTERNOON AND EVENING BUT THE SEVERITY REMAINS THE BIG QUESTION. THE POSITION OF THE SURFACE LOW AS IT TRACKS ACROSS THE FLORIDA PENINSULA WILL BE THE MAIN FACTOR THAT WILL FACILITATE STRONG TO SEVERE THUNDERSTORM DEVELOPMENT. THE LATEST NAM/GFS/ECMWF ALL BRING THE LOW INTO THE PENINSULA SOMEWHERE AROUND THE BIG BEND AREA SOUTH TO TAMPA AROUND THE EARLY AFTERNOON. THIS WOULD KEEP MOST OF THE EARLY CONVECTION AND ASSOCIATED LOW LEVEL CLOUDINESS ACROSS CENTRAL AND NORTHERN FLORIDA. THIS COULD ALSO ALLOW MODEST SURFACE HEATING TO OCCUR ACROSS SOUTH FLORIDA WITH SLIGHTLY LESS CLOUD COVER...THUS INCREASING INSTABILITY WHILE REMAINING IN THE WARM SECTOR. LATEST MODEL SOUNDINGS DEPICT A GOOD CIRRUS DECK ACROSS THE AREA THROUGH THE MORNING AND EARLY AFTERNOON HOURS WITH POSSIBLY A SCATTERED TO BROKEN CU FIELD WHICH WOULD ALLOW FOR DECENT HEATING AND BETTER THERMODYNAMIC PARAMETERS THAN ACROSS CENTRAL AND NORTHERN FLORIDA. SOUNDINGS STILL DEPICT CAPE VALUES RANGING FROM 1000-1500 J/KG AND LIFTED INDICES AROUND -4C TO -5C. H5 TEMPERATURES ARE STILL PROGGED AROUND -10C TO -12C WHICH WITH THE GIVEN INSTABILITY WOULD SUPPORT A HAIL THREAT. ANOTHER FACTOR IS THE THREAT FOR DAMAGING WINDS AND POSSIBLE TORNADOES. MODEL SOUNDING DEPICTIONS OF 0-3 KM HELICITY VALUES HAVE INCREASED AND NOW RANGE FROM AROUND 100 TO 150 M2/S2 WITH THE HIGHEST VALUES ACROSS THE LAKE OKEECHOBEE AREA. INCREASING LOW LEVEL WINDS THROUGH THE AFTERNOON SHOULD ALSO FACILITATE AN INCREASE IN 0-1 KM SHEAR. ALL IN ALL...THE STRONGEST STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS/HAIL AND POSSIBLY AN ISOLATED TORNADO. BY EARLY EVENING THE SURFACE LOW IS EXPECTED TO CONTINUE TREKKING NORTHEAST AND INTO THE WESTERN ATLANTIC. IT IS THEN EXPECTED TO DEEPEN FURTHER AS THE PARENT H5 TROUGH BECOMES MORE HIGHLY AMPLIFIED ACROSS THE NORTHERN GULF OF MEXICO AND BEGINS TO TAKE ON A MORE NEGATIVE TILT. BY THIS TIME...THE ASSOCIATED COLD FRONT SHOULD BEGIN DRAGGING THROUGH SOUTH FLORIDA WITH MORE NUMEROUS SHOWERS AND THUNDERSTORMS TO ACCOMPANY IT. THESE STORMS SHOULD BE MORE LINEAR IN NATURE AND COULD POSE AN ADDITIONAL DAMAGING WIND THREAT WITHIN STRONGER LINE SEGMENTS. THESE STORMS SHOULD WEAKEN LATER INTO THE EVENING HOURS AS THEY BECOME MORE DISCONNECTED FROM BETTER DYNAMICS TO THE NORTH AND WITH HEATING LOSS. SHOWERS AND THUNDERSTORMS SHOULD EXIT THE AREA FOR GOOD BY FRIDAY MORNING GIVING WAY TO MUCH DRIER CONDITIONS AS HIGH PRESSURE BUILDS ACROSS THE AREA FROM THE NORTH. THIS WILL RESULT IN A PLEASANT AND MILD WEEKEND FOR SOUTH FLORIDA WITH TEMPERATURES SLIGHTLY BELOW NORMAL. DRY CONDITIONS ARE EXPECTED TO CONTINUE INTO EARLY NEXT WEEK BEFORE SLIGHT RAIN CHANCES RETURN BY MIDWEEK AS ANOTHER AREA OF LOW PRESSURE DEVELOPS ACROSS THE GULF OF MEXICO. MARINE... DETERIORATING MARINE CONDITIONS WILL BEGIN IN EARNEST WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE ON ALL WATERS THIS AFTERNOON AND EVENING. SEAS WILL BUILD TO NEAR ADVISORY LEVELS BEHIND THE PASSAGE OF A COLD FRONT LATE TONIGHT THROUGH FRIDAY. A NW-N WIND WILL THEN GRADUALLY SUBSIDE AND VEER TO AN EASTERLY DIRECTION OVER THE WEEKEND WITH SEAS ALSO SUBSIDING LATE IN THE WEEKEND INTO EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 69 81 56 77 / 50 10 0 0 FORT LAUDERDALE 71 81 58 77 / 50 20 0 0 MIAMI 71 81 59 78 / 60 20 0 0 NAPLES 65 76 54 76 / 40 10 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...85/AG AVIATION/RADAR...17/ERA
Hazardous weather outlook, Mar 6, 11:49 AM EST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1149 AM EST THU MAR 6 2014 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 071700- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1149 AM EST THU MAR 6 2014 ...TORNADO WATCH FOR ALL OF SOUTH FLORIDA UNTIL 7 PM THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: A TORNADO WATCH HAS BEEN ISSUED FOR ALL OF SOUTH FLORIDA DUE TO THE FAVORABLE ENVIRONMENT FOR THE FORMATION OF ISOLATED TORNADOES. IN ADDITION, THERE IS A THREAT OF FREQUENT LIGHTNING, LARGE HAIL, AND DAMAGING WINDS. RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS ALONG THE GULF COAST TODAY. TORNADOES: THERE IS A THREAT OF ISOLATED TORNADOES TODAY ACROSS SOUTH FLORIDA. WATERSPOUTS: THERE IS A THREAT OF WATERSPOUTS TODAY ACROSS ALL SOUTH FLORIDA WATERS. WIND: STRONG WINDS WILL BE POSSIBLE TODAY WITH ANY THUNDERSTORMS THAT DEVELOP. THERE IS A CHANCE THAT SOME OF THE WINDS COULD BE IN EXCESS OF 58 MILES PER HOUR ACROSS SOUTH FLORIDA. HAIL: HAIL IS POSSIBLE TODAY. SOME LOCALIZED HAIL MAY EXCEED ONE INCH. FLOODING: URBAN FLOODING IS POSSIBLE ACROSS SOUTH FLORIDA, ESPECIALLY LATER THIS EVENING. THE MAIN IMPACT WILL BE PONDING OF WATER ON ROADWAYS AND AREAS WITH POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL, FUNNEL CLOUDS, AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Mar 6, 2:05 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
205 PM EST THU MAR 6 2014
FLZ067-068-071>074-168-172>174-062015-
COASTAL BROWARD COUNTY FL COASTAL MIAMI DADE COUNTY FL COASTAL PALM
BEACH COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND BROWARD COUNTY
FL INLAND MIAMI-DADE COUNTY FL INLAND PALM BEACH COUNTY FL METRO
BROWARD COUNTY FL METRO PALM BEACH COUNTY FL METROPOLITAN MIAMI DADE
FL
205 PM EST THU MAR 6 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN BROWARD
COUNTY...EASTERN MIAMI-DADE COUNTY...PALM BEACH COUNTY...NORTHEASTERN
UPPER KEYS IN MONROE COUNTY...
A LINE OF STRONG TO SEVERE THUNDERSTORMS IS RAPIDLY APPROACHING THE
MIAMI...FORT LAUDERDALE...AND WEST PALM BEACH COUNTY METROPOLITAN
AREAS. THIS WILL BE STRONG...POTENTIALLY DAMAGING...WINDS INTO THE
REGION BETWEEN 230 AND 330 PM EST. A SEVERE THUNDERSTORM WARNING
MAY BE NEEDED SHORTLY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST THURSDAY EVENING
FOR SOUTHERN FLORIDA.
LAT...LON 2580 8011 2567 8015 2566 8016 2574 8017
2572 8024 2561 8030 2547 8033 2537 8028
2519 8050 2520 8053 2622 8054 2678 8073
2675 8071 2696 8061 2698 8008 2680 8003
2664 8003
TIME...MOT...LOC 1903Z 297DEG 20KT 2689 8080 2617 8071
2537 8110
KONARIKLocal storm report, Mar 6, 2:09 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
209 PM EST THU MAR 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM MARINE TSTM WIND 6 SSW SOUTH NAPLES 26.04N 81.80W
03/06/2014 M39 MPH GMZ656 FL MESONET
A MARINE THUNDERSTORM WIND OF 34 KTS WAS REPORTED AT
WEATHERFLOW SITE XCAP
&&
EVENT NUMBER MFL1400091
ROSSLocal storm report, Mar 6, 2:11 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
211 PM EST THU MAR 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM TSTM WND GST 2 ENE NAPLES 26.15N 81.78W
03/06/2014 M45 MPH COLLIER FL ASOS
A THUNDERSTORM WIND GUST OF 45 MPH WAS REPORTED AT THE
NAPLES MUNICIPAL AIRPORT
&&
EVENT NUMBER MFL1400092
ROSSLocal storm report, Mar 6, 2:17 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
217 PM EST THU MAR 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM TSTM WND GST 1 ESE IMMOKALEE 26.41N 81.42W
03/06/2014 M58 MPH COLLIER FL MESONET
A THUNDERSTORM WIND GUST OF 58 MPH WAS RECORDED AT THE
WEATHERBUG STATION AT IMMOKALEE
&&
EVENT NUMBER MFL1400093
ROSSLocal storm report, Mar 6, 2:22 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
222 PM EST THU MAR 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM MARINE TSTM WIND 1 SW NAPLES 26.13N 81.81W
03/06/2014 M44 MPH GMZ656 FL MESONET
A MARINE THUNDERSTORM WIND GUST OF 38 KNOTS WAS
RECORDED AT NOS NOAA NPSF1
&&
EVENT NUMBER MFL1400094
ROSSLocal storm report, Mar 6, 2:35 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
235 PM EST THU MAR 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM TSTM WND GST 15 W WESTON 26.14N 80.63W
03/06/2014 M52 MPH BROWARD FL MESONET
A WEST-NORTHWEST THUNDERSTORM WIND GUST OF 52 MPH WAS
RECORDED AT THE BROWARD SHERIFFS OFFICE LOCATED ALONG
I75 AT 221 PM EST.
&&
EVENT NUMBER MFL1400095
ROSSThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 10:43 AM EST | Special Marine Warning | MFL | 92 min | |
| Mar 6, 11:33 AM EST | Special Marine Warning | MFL | 87 min | |
| Mar 6, 11:49 AM EST | Special Weather Statement | MFL | Collier | 71 min |
| Mar 6, 12:08 PM EST | Severe Thunderstorm Warning | MFL | Collier | 67 min |
| Mar 6, 12:12 PM EST | Special Weather Statement | MFL | Hendry, Monroe | 78 min |
| Mar 6, 12:51 PM EST | Special Marine Warning | MFL | 54 min | |
| Mar 6, 12:53 PM EST | Special Weather Statement | MFL | Collier, Hendry, Monroe | 67 min |
| Mar 6, 1:37 PM EST | Severe Thunderstorm Warning | MFL | Collier, Hendry, Monroe | 23 min |
| Mar 6, 1:46 PM EST | Special Marine Warning | MFL | 59 min | |
| Mar 6, 1:49 PM EST | Special Marine Warning | MFL | 56 min | |
| Mar 6, 1:52 PM EST | Special Weather Statement | MFL | Palm Beach | 23 min |
| Mar 6, 1:59 PM EST | Special Weather Statement | MFL | Broward, Miami-Dade, Monroe, Palm Beach | 76 min |
| Mar 6, 2:02 PM EST | Severe Thunderstorm Warning | MFL | Broward, Collier, Hendry, Miami-Dade, Monroe, Palm Beach | 58 min |
| Mar 6, 2:05 PM EST | Special Weather Statement | MFL | Broward, Miami-Dade, Palm Beach | 70 min |
| Mar 6, 2:06 PM EST | Special Marine Warning | MFL | 54 min | |
| Mar 6, 2:11 PM EST | Special Marine Warning | MFL | 2 hr | |
| Mar 6, 2:18 PM EST | Tornado Warning | MFL | Broward, Hendry, Palm Beach | 27 min |
| Mar 6, 2:59 PM EST | Tornado Warning | MFL | Palm Beach | 61 min |
| Mar 6, 3:07 PM EST | Special Weather Statement | MFL | Miami-Dade | 38 min |
| Mar 6, 3:15 PM EST | Special Marine Warning | MFL | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.